My Quinolone Antibiotic Nightmare
I was poisoned by a quinolone antibiotic (just 2 pills!) over 4 years ago when I was 30. I had no problems whatsoever with tendons or joints before that. The strangest thing is that my tendons and joints were not so badly affected right after when I was poisoned (It was my CNS that was mainly hit and I still haven't fully recovered from that).
There *was* some stiffness and pains in achilles tendons and elsewhere but that passed after some months.
The only thing that did not pass was the constant "dry" clicking and cracking of the joints. Actually that has gradually gotten worse. I still have it pretty badly.
Anyway, after the initial tendon problems subsided, I was able to walk normally though I had many other problems from the poisoning that were not related with the tendons/joints.
Then after 3½ years (!) it hit me again - and now big time. Actually it felt like I had taken quinolones again (of course I did NOT take them, I would never touch that stuff again). One day, out of the blue, all my tendons and joints started to hurt really badly.
Achilles tendons, knees, shoulders were the worst. They felt stiff, the flexibility was totally gone. Walking became very difficult, I walked like a robot taking short steps. After 3 months or so the pains got unbearable. Many times I collapsed on the floor because the pain behind the knees, in the achilles area and all over the feet was so bad. I had to get a wheelchair.
Now I have been using the wheelchair for about 4 months. I cannot stand at all, let alone walk. I cannot straighten my knees, it feels like everything is tightened up in my body, especially in the feet, calves and knees. I cant move my toes much. Every kind of mild stretching makes it worse, it takes many days to recover from that.
Physical therapy was not a good idea. There is definitely something wrong with the circulation as well because my feet are almost always cold, purple and kind of
numb-ish. On the other hand, sometimes they feel very hot!
As you know, the doctors are useless with this. All the blood tests are normal. My skin and muscle biopsies were slightly abnormal but the docs couldn't explain it. Recently I took an EMG and there were some abnormalities in the calf muscles. Haven't taken any MRIs yet so I don't know if there are tears or ruptures. Anyway, this is the quinolones for sure, there is nothing else that can explain all of this.
So far none of the supplements (collagenics, hyaluronic acid, chondroitin sulphate etc) have helped with this. I will try the bone broth you suggested.
What do you think about a new supplement called UC-II? Another thing I will try is Vitamin C IV.
Thanks for your thoughts.
Quinolones attack connective tissue. Most often (that we know of) it's tendon. But it can and does attack everything. Internal organs, brain, Central Nervous System, etc.
Did you say that the CNS symptoms eventually passed?
1. The collagen supplements, including bone broth, are a support, definitely not a fix. The problem with quinolone cytotoxicity is that it damages the dna. So when tendon/connective tissue grows back, the new tissue is damaged.
Can this be 'fixed'? Nobody knows for sure, but the body is pretty amazing. Keep reading.
2. What you first need to deal with is the Oxidative Stress that results from quinolone poisoning. Thus the Vitamin C IV and Glutathione IV, and other supplements targeting that, like Magnesium, selenium, melatonin, etc.
3. Quinolones can/do make one significantly Magnesium deficient. This accounts for a lot of the 'tightness' and pain. Make sure you're staying at your Tolerance Level for Magnesium intake. See Magnesium Dosage
4. If you haven't, read up on the Levaquin Tendonitis Treatment
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.
And, comments have a 3,000 character limit so you may have to comment twice.
Joshua Tucker, B.A., C.M.T.
The Tendonitis Expertwww.TendonitisExpert.com